Vol. 4, No. 1, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
An Euler–Poincaré bound for equicharacteristic étale sheaves

Carl A. Miller

Vol. 4 (2010), No. 1, 21–45
Abstract

The Grothendieck–Ogg–Shafarevich formula expresses the Euler characteristic of an étale sheaf on a characteristic-p curve in terms of local data. The purpose of this paper is to prove an equicharacteristic version of this formula (a bound, rather than an equality). This follows work of R. Pink.

The basis for the proof of this result is the characteristic-p Riemann–Hilbert correspondence, which is a functorial relationship between two different types of sheaves on a characteristic-p scheme. In the paper we prove a one-dimensional version of this correspondence, considering both local and global settings.

Keywords
characteristic-$p$ curves, Grothendieck–Ogg–Shafarevich formula, étale sheaves, Riemann–Hilbert correspondence, Frobenius endomorphism, minimal roots
Mathematical Subject Classification 2000
Primary: 14F20
Secondary: 13A35, 14F30
Milestones
Received: 21 March 2009
Revised: 21 October 2009
Accepted: 23 November 2009
Published: 14 January 2010
Authors
Carl A. Miller
Department of Mathematics
530 Church Street
University of Michigan
Ann Arbor, MI 48109
United States
http://www.umich.edu/~carlmi/